zbMATH — the first resource for mathematics

Simple involutive quantales. (English) Zbl 0894.06005
A quantale \(Q\) is most easily described as a semigroup object in the category \({\mathbf S}{\mathbf L}\) of suplattices. If it is a monoid object it is called unital. (For more on quantales, see the reviewer’s book, Quantales and their applications (1990; Zbl 0703.06007).)
A quantale \(Q\) with operation \(\&\) is called involutive iff it has an involution \((\;)^0\) satisfying \(a^{00}= a\), \((a \& b)^0= b^0 \& a^0\). and \((\text{sup }a_i)^0= \sup a^0_i\) for all \(a\), \(b\), \(a_i\) in \(Q\). Among the important examples of involutive quantales are the so-called Gelfand quantales, which are unital, involutive and satisfy \(a \& a^0 \& a= a\) for all right-sided elements of \(Q\) (right-sided means \(a \& T= a\), where \(T\) is the top element of \(Q\)). Gelfand quantales include the examples of the spectrum \(\text{Max }A\) of a non-commutative \(C^*\)-algebra \(A\) with identity, as well as the examples \(\text{Rel}(X)\) of relations on a set \(X\).
The main object of study in this paper are the simple quantales, where a non-trivial quantale \(Q\) is simple iff any surjective homomorphism of involutive quantales from it is either an isomorphism or a constant mapping. The authors proceed to show that various quantales such as the Hilbert quantales are simple and they obtain various characterization theorems. The last section of the paper investigates notions for involutive quantales related to “spatiality” and separation of points and characterizes when a Gelfand quantale satisfies that every right-sided element is the intersection of primes in these terms.

06F05 Ordered semigroups and monoids
46L05 General theory of \(C^*\)-algebras
Zbl 0703.06007
Full Text: DOI Link
[1] Andréka, H.; Bredikhin, D.A., The equational theory of union-free algebras of relations, Algebra universalis, 33, 516-532, (1995) · Zbl 0826.03013
[2] Borceux, F., Handbook of categorical algebra 3, (1994), Cambridge Univ. Press Cambridge · Zbl 0911.18001
[3] Johnstone, P.T., Stone spaces, (1982), Cambridge Univ. Press Cambridge · Zbl 0499.54001
[4] Jónsson, B., Representation of modular lattices and relation algebras, Trans. amer. math. soc., 92, 449-464, (1959) · Zbl 0105.25302
[5] Kalmbach, G., Orthomodular lattices, (1983), Academic Press London · Zbl 0512.06011
[6] C. J. Mulvey, The spectrum of aC · Zbl 0403.18007
[7] C. J. Mulvey, J. Wick, Pelletier, 1992, A quantisation of the calculus of relations, Canad. Math. Soc. Conf. Proc. 13, 345, 360, Amer. Math. Soc. Providence · Zbl 0793.06008
[8] C. J. Mulvey, J. Wick, Pelletier, On the quantisation of points, J. Pure Appl. Alg. · Zbl 0983.18007
[9] J. Wick, Pelletier, Von Neumann algebras and Hilbert quantales, J. Appl. Cat. Str.
[10] Rosický, J., Multiplicative lattices andC, Cahiers topologie Géom. différentielle catégoriques, 30, 95-110, (1989) · Zbl 0676.46047
[11] Rosický, J., Characterizing spatial quantales, Algebra universalis, 34, 175-178, (1995) · Zbl 0837.46055
[12] Rosenthal, K., Quantales and their applications, Pitman research notes in mathematics series, 234, (1990), Longman Essex
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.